Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Muscle twitches and involuntary movements
    avatar
    meesh69 posted:
    I have been having the worst twinges in my arms, legs, and body that cause my body to jolt, or my leg to pop up while I am sleeping. This incredibly annoying! Has anyone else had this? Is there ANYTHING that helps this?
    Reply
     
    avatar
    squarley responded:
    Sounds like restless leg syndrome, I have that and it is very simular.It is very annoying . I take xanx for it IT is the only thing that helps me. There are other things muscle relaxer and other thing ,ask your doctor I think it can be part of FM. Hope you find some thing to help. Light Hugs, Squarley
     
    avatar
    lb707 replied to squarley's response:
    I have dealt with it since 2002, you would not believe some of the tests I have. All they ever said was there must be a misfiring in the brain. I now take clonazepam very similar to xanax except it is also used for seizures. It has been a life saver for me.

    Laura
     
    avatar
    hisfaithful1 replied to lb707's response:
    Certain medications can cause it. I take Tramadol and Flexeril, and I have to make sure I do not take them together, or I have bad muscle jerking. Even the Tramadol by itself causes me to have twitches. I am going to ask my doctor for a different pain medication because of this very thing. It's not painful, but it sure is irritating isn't it?

    Please let us know if you find out what is causing this.
     
    avatar
    lb707 replied to hisfaithful1's response:
    When I first started this crazy movement I was not on any meds at all. If I do take a antidepressant they do get worse once I am on them for two weeks...... so somewhere in my crazy way of thinking I have wondered if has anything to do with the fact when first DX I did try several of them as that was the standard treatment in the early 90's.

    Laura
     
    avatar
    kimmiesue72 replied to lb707's response:
    I have these twitches also. It is so crazy. When this started is when I knew there was more to the pain and fatigue I was experiencing. When I went to the doctor and he diagnosed me with fibro he said it was a part of it. I knew something was wrong because it is not just my legs. My hips will do it and also my arms. Especially when I try to relax. Please let us know what has helped everyone.

    Blessings
    Kim


    Helpful Tips

    ~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
    Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
    Was this Helpful?
    489 of 564 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.